MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding axium coil non-detachment.The patient was undergoing a coil embolization procedure to treat a right vertebral artery v1 segment unruptured saccular aneurysm.The aneurysm max diameter was 13mm and the aneurysm neck diameter was 10mm.Patient's blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil and any accessory device used were prepared according to the instructions for use (ifu).Two attempts were made with the instant detacher, but the coil failed to detach.Another instant detacher was not tried and the site indicated there was not a problem with the instant detacher.Two further attempts were made at detachment using manual method/hypotube, but the coil still failed to detach.Therefore, the coil was removed and replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the non-detachment was not determined.The instant detacher was not used.Prior to the coil non-detachment, no issues were encountered.No pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
¿ updated b5, d9 ¿ h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition- the axium prime pusher was returned for analysis within a shipping box and within an unsealed plastic biohazard pouch.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details ¿ the actuator interface was found securely attached to the coupler tube.The pusher was found broken between the positive load indicator and break indicator, with the release wire retracted.The release wire and coin were retracted out of the pusher/lumen stop.The axium prime pusher was found with multiple bends throughout the length of the pusher.No damages or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.The lumen stop was found damaged.The retainer ring was found damaged.Dried blood was found under the ptfe shrink tubing and within the lumen stop and retainer ring.Testing/analysis ¿ ¿ the coin was measured to be ~0.089mm @ 0.063mm, ~0.097mm @ 0.127mm, and ~0.099mm @ 0.275mm, which is within spe cification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The lumen stop and retainer ring inner diameter could not be measured due to the damages.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was likely to have occurred.The lumen stop was found damaged, indicative that the coin was potentially jammed within the inner diameter of the lumen stop, preventing the implant from detaching.The cause of the coin stuck within lumen stop could not be determined.There was no non-conformance to specifications that would contribute towards the stuck coin and subsequent non-detachment.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23680241
Report Number9617601-2025-03082
Device Sequence Number9846888
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public(01)00763000313784(17)280306(10)230743949
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number230743949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer12/02/2025
01/28/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/25/2025
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale